MAUDE Adverse Event Report: CORDIS CORPORATION PGW .018 SV SHORT 300CM ST; WIRE, GUIDE, CATHETER

CORDIS CORPORATION PGW .018 SV SHORT 300CM ST; WIRE, GUIDE, CATHETER
Model Number 503558X
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 35262993 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the distal area of a.018¿ straight 300cm sv short peripheral steerable guidewire was frayed.Therefore, another guidewire was opened to continue with the procedure.There was no reported patient injury.The device will be returned for evaluation.
 
Event or Problem Description
As reported, the distal area of a.018¿ straight 300cm sv short peripheral steerable guidewire was frayed.Therefore, another guidewire was opened to continue with the procedure.There was no reported patient injury.The device was later returned for evaluation.
 
Additional Manufacturer Narrative
The device was later returned for analysis.Complaint conclusion: as reported, the distal area of a.018¿ straight 300cm sv short peripheral steerable guidewire was frayed.Therefore, another guidewire was opened to continue with the procedure.There was no reported patient injury.A non-sterile guidewire ¿pgw.018 sv short 300cm st¿ was received for analysis.The unit was thoroughly inspected observing the radiopaque distal coil wire was unraveled.One clip was fixed on the proximal section.The distal tip section was analyzed using a vision system to magnify the damaged area.The distal tip of the coil wire separated from the core wire however, the proximal end of the coil wire remains attached to the core wire.The unraveling of the coil wire resulted in the exposure of the guidewire core wire.Sem results presented evidence of plastic deformation and ductile dimples on the separated wire¿s body.The distal portion of the coil wire separated from the core wire; however, the proximal end of the coil remains attached to the core wire.A product history record (phr) review of lot 35262993 revealed no anomalies or non-conformance during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by the customer as ¿distal tip-wires ~ frayed/split/torn¿ was not confirmed.However, the device did present with an unraveling condition.Plastic deformation and ductile dimples on the wire are commonly associated with separations caused by material tensile overload.Therefore, it is assumed the wire was induced to a tensile force that exceeded the wire material yield strength prior to the separation.Vessel characteristics or procedural factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends, or kinks.Do not use a guidewire that shows signs of damage.Damage will prevent the guidewire from performing with accurate torque response and control.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the distal area of a.018¿ straight 300cm sv peripheral steerable guidewire was frayed.Therefore, another guidewire was opened to continue with the procedure.There was no reported patient injury.The product was not returned for analysis.A product history record (phr) review of lot 35262993 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the device or images for analysis, the reported customer event ¿distal tip-wires- frayed/split/torn¿ could not be confirmed.Procedural/handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends, or kinks.Do not use a guidewire that shows signs of damage.Damage will prevent the guidewire from performing with accurate torque response and control.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, the distal area of a.018¿ straight 300cm sv short peripheral steerable guidewire was frayed.Therefore, another guidewire was opened to continue with the procedure.There was no reported patient injury.The device was not returned for evaluation.

Brand Name
PGW .018 SV SHORT 300CM ST
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key12917390
Report Number1016427-2021-05385
Device Sequence Number17392052
Product Code DQX
UDI-Device Identifier10705032056069
UDI-Public10705032056069
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number503558X
Device Catalogue Number503558X
Device Lot Number35262993
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer12/10/2021
01/20/2022
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date12/14/2021
02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient SexUnknown